ACLS Megacode Scenario 2 | ACLS-Algorithms.com

Comments

  1. Cheri Brohl says

    the answer says to give a Dopamine infusion of 2-20 mcg/kg/min but I thought the new guidelines changed it to 5-20 mcg/kg/min.

  2. Hope says

    Question 8 asks about the first step for true asystole and indicates it is to begin CPR. The 2020 guidelines seem to indicate that you give epinephrine ASAP before initiating CPR (ideally in a hospital both could be done at the same time, but for the purposes of the question and the algorithm it lists epi before CPR), but the quiz indicates to do CPR first. Am I missing something?

    • ACLS says

      The first priority is always CPR.

      Providing epinephrine is now considered an important priority and should be done as soon as possible, but it is not greater in order of importance than CPR.

      Kind regards, Jeff

    • Matt says

      I noticed the same thing as you. ie, the adult cardiac arrest algorithm diagram states to give epi ASAP for asystole, THEN it says to start CPR in the next bubble.

      However, the ACLS provider manual 2020 does say that the initial step is CPR (page 132, middle of the page).

      I think the algorithm diagram ought to better reflect this.

    • Ray says

      Yes you are missing something. Epinephrine may not be readily available when asystole occurs and you cannot wait for the medication or crash cart to arrive. You need to do something immediately until the medication arrives. Furthermore, what happens if your IV site is turns out to be no good. CPR is always priority.

  3. emmurphyfnp says

    I believed for a non perfusing rhythm such as brady at 25bpm cpr should be first is it not? of course the o2 is critical also

    • ACLS says

      Thank you for the question. You asked:

      I believed for a non perfusing rhythm such as brady at 25bpm cpr should be first is it not? of course the o2 is critical also.

      Reply:
      This is true for pediatric patients. However, in the adult bradycardia algorithm the intervention should be atropine if it does not delay transcutaneous pacing. If transcutaneous pacing is going to be delayed then transcutaneous pacing should be initiated as soon as possible.

      Kind regards, Jeff

      • Traci says

        Those options were not offered in the scenario. Walked in, pt unresponsive etc..options provided..Epi, Airway, IV access or compressions. This only left compressions as best initial action correct?

      • ACLS says

        The best initial option for respiratory distress and failure is to use a bag valve mask and provide ventilation. Kind regards, Jeff

    • ACLS says

      At the end of the quiz before you click on “finish quiz”, you can review each question in the quiz using the block navigation at the top of the quiz that shows the individual quiz numbers.
      Kind regards, Jeff

  4. Kyle Kressman says

    Shouldn’t the second defibrillation be at 300j? I thought just the first dose is 120j-200j, and subsequent defibrillation doses are higher than that even if you elect to start on the lower end of that starting range.

    • ACLS says

      If the first dose given is 120 J then the second dose can be 200 J. If the first shock dose is 200 J then you would provide 300 J or 360 J as the second dose.

      Kind regards,
      Jeff

  5. Essam Elgarhy says

    Regarding sinus bradycardia with unstable patient I feel that the recommendation should be clear give atropine 0.5 mg IV and increase up to 3 mg if no Trans cutaneous pacing available . But if Trans cutaneous pacing available use it immediately after 0.5 mg atropine( if not effective) .

    • ACLS says

      AHA recommend starting biphasic defibrillation with 120 J and increasing the dose in a stepwise manner. 120-300-360J.

      Healthcare providers may tailor the interventions to the specific situation. I know cardiologists that go straight to 360 J when they provide defibrillation for VF and pVT. They say providing less is a waste of time.

      There is a high percentage of cardioversion of the ventricular fibrillation that occurs with 120 J. I don’t think that 360 J is necessary in most cases, but automatically defaulting to 360 J does simplify things.

      Kind regards,
      Jeff

    • moaz says

      Biphasic: Manufacturer recommendation (eg, the initial dose of 120-200 J);
      if unknown, use the maximum available. Second and subsequent doses should be equivalent, and higher doses may be considered.

      Monophasic: 360 J

  6. Denis says

    For question 8, if I witnessed the pt go into asystole, why would I not immediately defibrillate instead of beginning CPR first?

    • Jeff with admin. says

      Defibrillation is not indicated for asystole. If witnessed arrest occurs and the rhythm is asystole, the primary intervention would be high-quality chest compressions. Would follow the right branch of the cardiac arrest algorithm.

      Kind regards,
      Jeff

  7. emergency_training_center says

    In the question 14, about which drugs we should give while the patient is in V-fib. Shouldn’t we give antiarrythmics such as amiodarone instead of adrenaline ? since we already gave adrenaline, as we were in the asystole algorithm ?
    Thanks for your answer.

    • Jeff with admin. says

      This question has more to do with the order of the administration of medications. Epinephrine is given after the second shock during CPR. It is given every 3 to 5 minutes after that. The first dose of amiodarone is given after the third shock during CPR. This is the sequence for the administration of medications within the American heart Association guidelines for cardiac arrest.

      Kind regards,
      Jeff

  8. Teresa Echevarria says

    regarding question #4. the answer showed attempt TCP. my concern is that only 0.5mg Atropine was given. Shouldn’t they attempt another dose with a maximum of 3mg until they attempt TCP?

    • Jeff with admin. says

      For the treatment of bradycardia, the maximum INDIVIDUAL does is 0.5 mg IV.

      The 3 mg maximum dose is the maximum total COMBINED doses. Multiple doses of 0.5 mg can be given up to a total maximum dose of 3 mg.

      For symptomatic unstable bradycardia, atropine may be attempted, but it also may be excluded if it’s administration will delay transcutaneous pacing.

      Kind regards,
      Jeff

Leave a Reply

Your email address will not be published.

I accept the Privacy Policy